MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG
Model Number 470400-10
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the long bipolar grasper instrument had broken wire and the wrist could not be straighten.The instrument was stuck in the trocar and the tip of the instrument was noted to be damaged.No fragment fell into the patient.The procedure was completed.Isi followed up with the initial reporter and obtained additional information: the or staff was able to remove the instrument along with the trocar from the patient without any issues.The procedure was completed with no injury to the patient.Review of mw5093374 received on 03/23/2020 was reviewed and does not impact the initial reportability decision of non-reportable.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed reported complaint.The instrument was found to have the main tube broken below the proximal clevis.A piece measuring approximately.11 x.07 was not returned with the instrument.This failure is most commonly caused by mishandling/misuse.

Brand Name
ENDOWRIST
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016029
Report Number2955842-2023-15134
Device Sequence Number20576956
Product Code NAY
UDI-Device Identifier00886874113530
UDI-Public(01)00886874113530(10)N10190403
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470400-10
Device Catalogue Number470400
Device Lot NumberN10190403 0099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown